Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 11, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 11, 2021, 1:50 PM CDT for Mobile County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 1:50 PM CDT (18:50 UTC)
Expired
Jul 11, 2021, 2:15 PM CDT
In force
25 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2500 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WWUS84 KMOB 111850
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
150 PM CDT Sun Jul 11 2021
 
ALZ261-263-MSZ079-111915-
Mobile Central AL-Mobile Inland AL-George MS-
150 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 215 PM
CDT...

At 149 PM CDT, the strong thunderstorm was located 7 miles west of
Wilmer, or 10 miles southeast of Lucedale, moving east at 25 mph.

Wind gusts in excess of 30 mph will be possible with this storm.

Locations impacted include...
Chunchula, Gulfcrest, Semmes, Tanner Williams and Wilmer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8841 3073 8854 3074 8864 3082 8859
      3089 8858 3103 8824 3073 8812 3066 8841
TIME...MOT...LOC 1849Z 258DEG 20KT 3081 8848 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:39 PM CDT, 11 minutes earlier.

Area forecast discussion, Jul 11, 1:39 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
139 PM CDT Sun Jul 11 2021

.NEAR TERM /Now Through Monday/...Scattered to numerous showers and
thunderstorms across the forecast area at noontime will continue
through the mid to late afternoon hours. With the current activity
rapidly using up any instability from the morning's heating, any
showers and thunderstorms will be hard pressed to last into the
evening. Where sufficient instability has occurred, any convection
may be come strong to marginally severe this afternoon.

Later tonight through Monday, an upper level trough over the
Southeast helping to aid today's convection will shift west as an
mid/upper level ridge over the East Coast builds west over the
Southeast. A very moist airmass over the Southeast (precipitable h20
levels around 2.0"), combined with passing mid level shortwave
energy will bring another round of scattered to numerous showers and
thunderstorms to the forecast area Monday, though. Convection has a good
chance of forming in the early morning hours, with guidance
advertising a weak 850 jet forming over northwestern portions of the
Southeast late tonight into early Monday(and the forecast area) as
the mid/upper level ridge builds west. Heating and instability
increasing across the forecast area during the day remains rather
modest, with guidance advertising MLCapes generally rising into the
2000-2500J/kg and DCapes rising into the 600-900J/kg range, outside
of any early in the day precipitation areas. Even with the weak
850mb jet, wind shear remains rather modest, with Effective BRN
shear remaining well below 10m^2/s^s. Winds direction remains linear
in the low to mid levels though, leading to more linear development
of any convection that does form. Ultimately, any chance of strong
to severe storms will be determined by the instability. There
continues to be a chance of flooding late tonight into Monday
morning, with weak mid/upper level convergent wind flow passing near
areas northwest of I-65. Add in areas with moister soils, minor
flooding in poor drainage is possible. WPC has placed areas
northwest of a Butler to Wiggins line under a Slight Risk of
excessive rain today into tonight, with the area shifting over
central/northern Mississippi Monday. The great majority of the
forecast area is under a marginal risk of excessive rain bother days.

With the continued scattered to numerous showers and thunderstorms
expected Monday, high temperatures below seasonal norms are
expected. Mid to upper 80s are expected Monday. Tonight, with the
humid airmass in place, low temperatures a bit above normal are
expected, bottoming out in the low to mid 70s inland, mid to upper
70s along the coast.
/16
&&

.AVIATION...
18Z issuance...General MVFR to VFR conditions were noted across the
forecast area at 17z, with scattered SHRA/TSRA bringing local low
end MVFR to IFR conditions. Outside of thunderstorm outflows from
this morning's convection, winds were southerly 5 to 10 knots. The
ongoing convection over the forecast area will bring local low end
MVFR conditions to the forecast area through the afternoon. Some
residual convection will last into the early evening hours, but with
the early to mid afternoon convection using up any instability over
the forecast area, any lasting into the evening hours will quickly
decrease in coverage and intensity. General VFR conditions are
expected after the day's showers and thunderstorms end. Another
round round of showers and thunderstorms are expected to develop
late tonight into Monday morning, increasing in strength and cover
in the late morning into the afternoon hours. Low drops to low end
MVFR levels are possible with the stronger storms.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 11, 12:49 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
1249 PM CDT Sun Jul 11 2021

MSZ076-078-079-111830-
Stone MS-Greene MS-George MS-
1249 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE...SOUTHERN GREENE AND EASTERN STONE COUNTIES UNTIL 130 PM
CDT...

At 1249 PM CDT, the strong thunderstorm was located 9 miles northwest
of Lucedale, moving east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8891 3091 8883 3103 8884 3107 8883
      3117 8844 3074 8841 3074 8888 3068 8889
      3068 8897
TIME...MOT...LOC 1749Z 257DEG 19KT 3100 8872
Special weather statement, Jul 11, 12:59 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CDT Sun Jul 11 2021

MSZ067-111845-
Wayne MS-
1259 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE
COUNTY UNTIL 145 PM CDT...

At 1258 PM CDT, the strong thunderstorm was located 5 miles west of
Clara, or 11 miles southwest of Waynesboro, moving northeast at 25
mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Clara and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3165 8894 3181 8848 3147 8845 3146 8894
TIME...MOT...LOC 1758Z 246DEG 25KT 3157 8879
Special weather statement, Jul 11, 1:24 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Sun Jul 11 2021

FLZ205-111900-
Okaloosa Inland FL-
124 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
OKALOOSA COUNTY UNTIL 200 PM CDT...

At 123 PM CDT, the strong thunderstorm was located 8 miles south of
Laurel Hill, or 10 miles northeast of Crestview, moving northeast at
20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crestview and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3055 8650 3056 8653 3053 8654 3050 8662
      3096 8654 3099 8639 3059 8639
TIME...MOT...LOC 1823Z 240DEG 17KT 3085 8644
Special weather statement, Jul 11, 1:34 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
134 PM CDT Sun Jul 11 2021

ALZ051>053-111915-
Clarke AL-Choctaw AL-Washington AL-
134 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CHOCTAW...NORTHERN WASHINGTON AND NORTHWESTERN CLARKE
COUNTIES UNTIL 215 PM CDT...

At 132 PM CDT, a cluster of strong thunderstorms was located 6 miles
east of Toxey, or 10 miles south of Butler, moving northeast at 25
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Butler, Chatom, Saint Stephens, Leroy, Millry, Silas, Fruitdale,
Coffeeville, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3213 8804 3209 8804 3205 8812 3199 8810
      3201 8809 3199 8807 3199 8775 3154 8785
      3132 8844 3187 8847 3217 8817
TIME...MOT...LOC 1832Z 244DEG 23KT 3193 8820
Special weather statement, Jul 11, 1:37 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
137 PM CDT Sun Jul 11 2021

MSZ067-075-076-111915-
Perry MS-Greene MS-Wayne MS-
137 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHERN WAYNE AND GREENE COUNTIES UNTIL 215 PM CDT...

At 137 PM CDT, a cluster of strong thunderstorms was located 5 miles
north of New Augusta, or 6 miles southwest of Richton, moving
northeast at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Richton, Beaumont, New Augusta, McLain and State Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3139 8914 3144 8901 3143 8894 3146 8894
      3147 8845 3121 8844 3099 8914
TIME...MOT...LOC 1837Z 242DEG 19KT 3128 8901
Special weather statement, Jul 11, 1:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
150 PM CDT Sun Jul 11 2021

ALZ261-263-MSZ079-111915-
Mobile Central AL-Mobile Inland AL-George MS-
150 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 215 PM
CDT...

At 149 PM CDT, the strong thunderstorm was located 7 miles west of
Wilmer, or 10 miles southeast of Lucedale, moving east at 25 mph.

Wind gusts in excess of 30 mph will be possible with this storm.

Locations impacted include...
Chunchula, Gulfcrest, Semmes, Tanner Williams and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8841 3073 8854 3074 8864 3082 8859
      3089 8858 3103 8824 3073 8812 3066 8841
TIME...MOT...LOC 1849Z 258DEG 20KT 3081 8848

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:40 AM CDTSpecial Weather StatementMOBMobile50 min
Jul 11, 11:10 AM CDTSpecial Weather StatementMOBConecuh, Escambia50 min
Jul 11, 11:46 AM CDTSpecial Weather StatementMOBMobile29 min
Jul 11, 12:05 PM CDTSpecial Weather StatementMOBConecuh, Monroe40 min
Jul 11, 1:34 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Washington41 min
Jul 11, 2:29 PM CDTSpecial Weather StatementMOBBaldwin, Mobile46 min
Jul 11, 3:27 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Jul 11, 3:53 PM CDTSpecial Weather StatementMOBConecuh52 min
Jul 11, 4:38 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Conecuh, Escambia, Monroe3 hr
Jul 11, 4:59 PM CDTSpecial Marine WarningMOB61 min
Jul 11, 12:19 PM CDTSpecial Weather StatementMOBSanta Rosa41 min
Jul 11, 1:24 PM CDTSpecial Weather StatementMOBOkaloosa36 min
Jul 11, 4:56 PM CDTSpecial Weather StatementMOBSanta Rosa49 min
Jul 11, 5:09 PM CDTSpecial Weather StatementMOBEscambia51 min
Jul 11, 5:21 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 11, 5:46 PM CDTSpecial Weather StatementMOBOkaloosa44 min
Jul 11, 12:49 PM CDTSpecial Weather StatementMOBGeorge41 min
Jul 11, 12:59 PM CDTSpecial Weather StatementMOBWayne46 min
Jul 11, 1:37 PM CDTSpecial Weather StatementMOBGreene, Perry38 min
Jul 11, 2:09 PM CDTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Jul 11, 2:56 PM CDTSpecial Weather StatementMOBStone49 min
Jul 11, 3:45 PM CDTSpecial Weather StatementMOBGeorge, Stone45 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.